Alert archive / Kentucky / Wind Advisories in 2014

Wind Advisory 6, NWS Louisville, KY

April 14, 201449 counties in Kentucky; 10 counties in Indiana

NWS Louisville, KY issued this wind advisory at Apr 14, 2014, 2:39 AM CDT for 49 counties in Kentucky; 10 counties in Indiana. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 14, 2014, 2:39 AM CDT (07:39 UTC)
Expired
Apr 14, 2014, 10:59 AM CDT
In force
8 hr
Issued by
NWS Louisville, KY
All 59 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-254 J/kg
Mixed-layer LCL
2033 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

569 
WWUS73 KLMK 140739
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
339 AM EDT MON APR 14 2014

...WIND ADVISORY TODAY AND A FREEZE WATCH LATE TUESDAY NIGHT...

.AN APPROACHING STRONG COLD FRONT WILL BRING GUSTY SOUTHERLY WINDS
TODAY. UNSEASONABLY COLD AIR WILL FILTER IN BEHIND THIS COLD FRONT
WITH TEMPERATURES EXPECTED TO FALL INTO THE MID AND UPPER 20S LATE
TUESDAY NIGHT AND WEDNESDAY MORNING. A HARD FREEZE IS BECOMING
INCREASINGLY LIKELY ALONG WITH AREAS TO WIDESPREAD COVERAGE OF
FROST.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-141600-
/O.NEW.KLMK.WI.Y.0006.140414T0739Z-140414T1900Z/
/O.NEW.KLMK.FZ.A.0001.140416T0100Z-140416T1500Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
339 AM EDT MON APR 14 2014 /239 AM CDT MON APR 14 2014/

...WIND ADVISORY IN EFFECT UNTIL 3 PM EDT /2 PM CDT/ THIS
AFTERNOON...
...FREEZE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EDT /2 PM CDT/ THIS
AFTERNOON. 

ALSO...A FREEZE WATCH HAS BEEN ISSUED. THIS FREEZE WATCH IS IN
EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY MORNING.

* WINDS...SOUTHERLY WINDS COULD GUST UP TO 40 MPH THROUGH MID
  AFTERNOON TODAY.

* TEMPERATURES...TEMPERATURES LATE TUESDAY NIGHT AND WEDNESDAY
  MORNING COULD DROP INTO THE MID AND UPPER 20S. A HARD FREEZE IS
  LOOKING INCREASINGLY LIKELY DURING THIS TIME...ALONG WITH AREAS
  TO WIDESPREAD COVERAGE OF FROST.

* TIMING...GUSTY WINDS UP TO 40 MPH ARE POSSIBLE NOW THROUGH MID
  AFTERNOON TODAY. A HARD FREEZE IS EXPECTED LATE TUESDAY NIGHT
  WEDNESDAY MORNING.

* IMPACTS...GUSTY SOUTH WINDS COULD CAUSE PROBLEMS FOR MOTORISTS
  ON EAST TO WEST ORIENTED ROADWAYS TODAY. ADDITIONALLY...SMALL
  LIMBS AND LIGHT OUTDOOR EQUIPMENT COULD BE BLOWN
  AROUND...ESPECIALLY THIS MORNING. 

  REGIONAL AGRICULTURAL EXPERTS HAVE INDICATED THAT THE GROWING
  SEASON HAS PROGRESSED FAR ENOUGH THAT A HARD FREEZE WOULD BE
  IMPACTFUL TO SPRING VEGETATION. ADDITIONALLY...WIDESPREAD FROST
  COULD DAMAGE OUTDOOR PLANTS IF NOT COVERED OR TAKEN INDOORS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
WIND GUSTS FROM 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
WEAKENED TREES MAY ALSO BE BLOWN OVER AND UNSECURED OUTDOOR
OBJECTS WILL BE BLOWN AROUND BY THE WIND. USE EXTRA CAUTION.

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

13/BJS
1 follow-up statement
216 
WWUS73 KLMK 141559
NPWLMK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOUISVILLE KY
1159 AM EDT MON APR 14 2014

...FREEZE WATCH LATE TUESDAY NIGHT...

.UNSEASONABLY COLD AIR WILL FILTER IN BEHIND THIS COLD FRONT WITH
TEMPERATURES EXPECTED TO FALL INTO THE MID AND UPPER 20S LATE
TUESDAY NIGHT AND WEDNESDAY MORNING. A HARD FREEZE IS BECOMING
INCREASINGLY LIKELY ALONG WITH AREAS OF FROST.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-150000-
/O.CAN.KLMK.WI.Y.0006.000000T0000Z-140414T1900Z/
/O.CON.KLMK.FZ.A.0001.140416T0100Z-140416T1500Z/
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...
LEXINGTON...PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...
HARRODSBURG...NICHOLASVILLE...WINCHESTER...HODGENVILLE...
LEBANON...DANVILLE...LANCASTER...RICHMOND...MORGANTOWN...
BROWNSVILLE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...
LIBERTY...STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...
SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...
JAMESTOWN...BURKESVILLE...ALBANY
1159 AM EDT MON APR 14 2014 /1059 AM CDT MON APR 14 2014/

...FREEZE WATCH REMAINS IN EFFECT FROM TUESDAY EVENING THROUGH
WEDNESDAY MORNING...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS CANCELLED THE WIND
ADVISORY. BREEZY CONDITIONS WILL CONTINUE THIS AFTERNOON...WITH
GUSTS NEAR 25 MPH. 

* TEMPERATURES...TEMPERATURES LATE TUESDAY NIGHT AND WEDNESDAY
  MORNING WILL DROP INTO THE MID AND UPPER 20S. A HARD FREEZE IS
  LOOKING INCREASINGLY LIKELY DURING THIS TIME...ALONG WITH AREAS
  TO WIDESPREAD COVERAGE OF FROST.

* TIMING...TEMPERATURES WILL FALL BELOW FREEZING BETWEEN MIDNIGHT
  AND 3 AM...AND REMAIN BELOW FREEZING UNTIL AN HOUR OR TWO AFTER
  DAYBREAK WEDNESDAY. THE LONGEST DURATION AND COLDEST
  TEMPERATURES WILL AFFECT THE BLUEGRASS REGION.

* IMPACTS...SPRING VEGETATION COULD BE DAMAGED OR KILLED BY
  FREEZING TEMPERATURES AND FROST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REGIONAL AGRICULTURAL EXPERTS HAVE INDICATED THAT THE GROWING
SEASON HAS PROGRESSED FAR ENOUGH THAT A HARD FREEZE WOULD BE
IMPACTFUL TO SPRING VEGETATION. ADDITIONALLY...WIDESPREAD FROST
COULD DAMAGE OUTDOOR PLANTS IF NOT COVERED OR TAKEN INDOORS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

RAS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Apr 14, 2:27 AM CDT, 12 minutes earlier.

Area forecast discussion, Apr 14, 2:27 AM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
327 AM EDT Mon Apr 14 2014

.SHORT TERM (Now through Tuesday)...
Issued at 258 AM EDT Mon Apr 14 2014

At 07Z low pressure was centered near Chicago with a cold front
dropping down to Dallas.  Widespread showers and a few thunderstorms
will be found ahead of the front today across southern Indiana and
central Kentucky.  In addition, it will also be windy as the front
approaches and the pressure gradient tightens.  Some data suggest
strong wind gusts today, and we've had non-convective gusts over 30
mph already overnight, so after talking with neighboring offices
have decided to go with a Wind Advisory for this morning and early
afternoon.  Temperatures today won't vary much...rising a few
degrees when it's dry and falling a few degrees in rain.

The front will cross the region from west to east this evening.
Light rain will persist behind the front.  Winds will switch rather
abruptly to the northwest, and cold air will pour into the region.
After midnight tonight a light wintry mix will be possible, but
should have little if any impact due to the light nature of the
precipitation, air temperatures above freezing, and a warm ground.
Lows by dawn should be in the middle 30s.

On Tuesday the upper trof associated with this messy system will
finally cross overhead, bringing an end to any light precipitation
in the morning.  We may see some partial clearing by afternoon.
North winds of 10 to 15 mph, with some higher gusts, will continue
to pull unseasonably cold air into the region, with highs only in
the lower and middle 40s.  Some records for low daily maximum
temperature may be threatened.

.LONG TERM (Tuesday Night through Sunday)...
Issued at 315 AM EDT Mon Apr 14 2014

...Freeze Watch for Tuesday Night/Wednesday Morning...

Surface high pressure will settle over the Ohio Valley Tuesday night
with mostly clear skies and light and variable winds looking likely.
Dew points are expected to drop into the low 20s, and with the good
radiational cooling temperatures are expected to drop below freezing
and into the mid and upper 20s in most spots. Expect that some
eastern valleys could drop into the lower 20s, while a few urban
areas may stay around 30. Confidence is high enough that a Freeze
Watch has been issued for the entire CWA. The only limiting factor
at this point would be if winds overnight stay up just enough
to limit a hard freeze. Along with the threat of the hard freeze,
areas to widespread coverage of frost is expected. A few record lows
could also be in jeopardy.

City             Forecast Low     Record      Year

Louisville           29             27        1875
Lexington            24             20        1875
Frankfort            26             25        1962
Bowling Green        27             27        1928

Wednesday - Thursday Night...

Surface high quickly lifts off to the northeast on Wednesday with
benign and broad southwest flow aloft developing as another trough
digs in the western CONUS. This will be a dry period of weather with
moderating temperatures. Highs Wednesday should find their way to
the low and mid 50s despite the cool start, with highs Thursday back
in the low to mid 60s. Wednesday night will be milder than Tuesday
night, but temperatures will still be well below normal in the mid
and upper 30s. A few eastern valleys could drop around freezing and
will mention a few patches of frost in that area for a second night
in a row. Lows are back in the mid 40s for Thursday night.

Friday - Saturday...

An upper level disturbance in the northern stream will move east
across the Great Lakes Friday/Saturday, and into New England Sunday.
The associated cold front will cross the Ohio Valley late Friday,
warranting chance POPs Friday and Friday night. A few rumbles of
thunder appear possible along with the solid chance for rain. Highs
will continue to be in the 60s with lows in the 40s.

Saturday Night - Sunday...

Will keep the end of the weekend dry for now as confidence is low in
the evolution of the upper pattern by this time. Dry northwest flow
looks like the best bet at this time, with temperatures still in the
60s for Easter Sunday. This forecast could change as models get a
better handle on the upper air features by this time.

&&

.AVIATION (06Z TAF Update)...
Issued at 118 AM EDT Mon Apr 14 2014

We'll have all four seasons during this forecast period, making for
very messy TAFs.

Showers and embedded thunder will move in from the west within the
first couple hours of the TAF period.  A narrow line of strong
convection has been moving eastward with this area of general
showers, and has been producing surface wind gusts up to 50 mph in
western Kentucky.  Though the line is expected to weaken, it was
also supposed to have already weakened by now but has not.  So, will
time the line into the terminals and adjust as the line draws nearer
(or finally weakens).

After this batch of pre-dawn rain, showers will continue off-and-on
through the day with ceilings sinking into MVFR.  Winds will become
quite gusty out of the SSW, with some model data advertising gusts
well over 30 knots.  Will go a little more conservative than that in
the TAFs for now.

A sharp cold front will cross the terminals this evening and will
abruptly shift winds to the northwest.  A steadier light rain is
expected to move in behind the front (ahead of the corresponding
upper trough that will move overhead tomorrow).

Finally, precipitation type will become an issue at SDF after
midnight tonight as very cold air pours in.  Will go with a light
wintry mix at SDF in the last hours of the TAF.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FREEZE WATCH from Tuesday evening through Wednesday morning FOR
     KYZ023>043-045>049-053>057-061>067-070>078-081-082.

     WIND ADVISORY until 3 PM EDT /2 PM CDT/ this afternoon FOR
     KYZ023>043-045>049-053>057-061>067-070>078-081-082.

IN...FREEZE WATCH from Tuesday evening through Wednesday morning FOR
     INZ076>079-083-084-089>092.

     WIND ADVISORY until 3 PM EDT /2 PM CDT/ this afternoon FOR
     INZ076>079-083-084-089>092.

&&

Short Term........13
Long Term.........BJS
Aviation..........13
Hazardous weather outlook, Apr 13, 8:32 PM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
932 PM EDT SUN APR 13 2014

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-150145-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-
ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...
EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY
932 PM EDT SUN APR 13 2014 /832 PM CDT SUN APR 13 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SHOWERS AND SCATTERED THUNDERSTORMS AHEAD OF A COLD FRONT WILL
ARRIVE IN THE AREA AFTER MIDNIGHT. STRONG WIND GUSTS UP TO 40 MPH
MAY OCCUR JUST AHEAD OF THESE SHOWERS AND STORMS OR IN THE STORMS
LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE FOR MORE THUNDERSTORMS MONDAY AHEAD OF THE
APPROACHING COLD FRONT. GUSTY WINDS AND BRIEF DOWNPOURS ARE
POSSIBLE WITH ANY OF THESE STORMS.

A HARD FREEZE IS LIKELY TUESDAY NIGHT INTO WEDNESDAY MORNING.
TEMPERATURES MAY BE BELOW FREEZING FOR SEVERAL HOURS...ESPECIALLY
ACROSS THE BLUEGRASS REGION AND IN TYPICAL COLD SPOTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

JSD/RAS/AMS

In the hours before

Special weather statement, Apr 14, 1:06 AM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
106 AM CDT MON APR 14 2014

INZ076-083-084-089-KYZ023-024-026-061-140650-
BRECKINRIDGE KY-BUTLER KY-CRAWFORD IN-DUBOIS IN-HANCOCK KY-OHIO
KY-ORANGE IN-PERRY IN-
106 AM CDT MON APR 14 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
45 MPH WINDS MOVING IN FROM THE WEST...

AT 1258 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE FROM 10 MILES NORTH OF WINSLOW TO
7 MILES SOUTHWEST OF DALE TO 19 MILES NORTHWEST OF ELKTON...
MOVING NORTHEAST AT 55 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN...AND GUSTY WINDS TO 45 MPH ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL IMPACT...
  HAWESVILLE...
  HARTFORD...
  HARDINSBURG...
  TELL CITY...
  PAOLI...
  HUNTINGBURG...
  ENGLISH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3749 8713 3767 8683 3790 8699 3810 8677
      3820 8680 3821 8708 3851 8708 3853 8669
      3869 8668 3869 8631 3839 8625 3838 8625
      3839 8626 3813 8634 3812 8647 3762 8651
      3755 8667 3731 8661 3715 8693 3733 8714
TIME...MOT...LOC 0604Z 238DEG 49KT 3857 8714 3813 8700
          3702 8736

13
Special weather statement, Apr 14, 1:50 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
150 AM CDT MON APR 14 2014

INZ076-077-084-089>092-KYZ023>027-061-062-071-140735-
BRECKINRIDGE KY-BUTLER KY-CLARK IN-CRAWFORD IN-EDMONSON KY-FLOYD
IN-GRAYSON KY-HANCOCK KY-HARRISON IN-MEADE KY-OHIO KY-ORANGE IN-PERRY
IN-WARREN KY-WASHINGTON IN-
150 AM CDT MON APR 14 2014

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS...

AT 147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
PAOLI TO ENGLISH TO 5 MILES SOUTHEAST OF HAWESVILLE TO 12 MILES
NORTH OF RUSSELLVILLE...AND MOVING NORTHEAST AT 45 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND STRONG
GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  MORGANTOWN...
  LEITCHFIELD...
  HARDINSBURG...
  BRANDENBURG...
  PAOLI...
  CHAMBERSBURG AND HOLT...
  STEPHENSPORT AND YOUNGTOWN...
  MCKINLEY AND YEAMAN...
  WELCHS CREEK AND TOUSEY...

THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 105 AND 92.

THESE STORMS WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN
MILE MARKERS 107 AND 94.

THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 27
AND 41.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THESE STORMS CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.

&&

LAT...LON 3876 8590 3855 8588 3759 8628 3760 8625
      3713 8640 3707 8694 3707 8695 3709 8690
      3716 8693 3783 8677 3835 8657 3869 8652
      3869 8632 3876 8629 3878 8620
TIME...MOT...LOC 0649Z 245DEG 40KT 3866 8642 3839 8645
          3787 8665 3703 8691

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 1:06 AM CDTSpecial Weather StatementLMKHancock, Ohio44 min
Apr 14, 1:50 AM CDTSpecial Weather StatementLMKBreckinridge, Butler, Grayson, Meade, Ohio45 min
Apr 14, 2:39 AM CDTFreeze WatchLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more23 hr

Nearby

Wind Advisories in Kentucky, 2014Wind Advisories in Indiana, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.